Forum

Relapse

Hi everyone, I have relapsing remitting MS & was diagnosed about 5 years ago. I suffered a relapse about a month ago when I had numbness in my left hand and arm. I was prescribed with steroids, namely prednisolone (500mg for 5 days). I finished the steroids on Tuesday. I’ve had some side effects such as headaches, stomach pains & sleeplessness but on the positive side, the numbness is returning to normal slowly. One side effect which I am suffering now is heartburn which is unpleasant. Is this normal? I am just taking gaviscon. As silly as it sounds, I’m just a bit concerned as I don’t normally suffer with heartburn. If someone can put my mind at ease, I’d be grateful. It’s been a bit of an emotional roller coaster & I don’t feel there’s any end to it at the moment, it just seems to be one thing after another.

Thank you.

hi leolady

i had a 3 afternoon steroid session last month but don’t recall having any more heartburn than usual. maybe worth a google search if nothing comes from here. don’t forget that the steroids bugger things up in many respects, and the heartburn could be an effect of the side effects if that makes sense? i find when i am really tired, everything else appears magnified

one of the meds i am on prevents me from taking antacids, but pineapple juice and milk are both great to relief it.

i hope it all settles down for you soon

fluffyollie xx

when i went in for iv steroids i was given a prescription for omeprazole.

i didn’t cash it in though.

it is supposed to be good for indigestion but not for long term use.

carole x

Yes Carole, I also took omeprazole when I took the steroids so they didn’t upset my stomach. x

Thanks for your reply fluffyollie, these steroids are good but certainly mess you about, I will keep my fingers crossed that it all settles down soon. I just want to start feeling slightly human again! x